A 60-year-old female asked:
Disclaimer

Can certain medications cause the kidney to become atrophic?

1 doctor answer
Dr. Steven Chmielewski
29 years experience in Diagnostic Radiology
Yes.: Many drugs can result in renal failure which will eventually lead to atrophy of the kidneys. It's rare today though since we are well aware of these drugs and your doctor should monitor renal function if you're taking them.
Answered on Jan 22, 2019
4
4 thanks

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month

Related questions:

A 60-year-old female asked:
Dr. Terence Chapman
25 years experience in Urologic Oncology
See answer: Atrophy by definition refers to shrinking of tissue from the normal anatomical state. In that sense medications probably don't cause atrophy, but some ... Read More
1
1 thank
A 60-year-old female asked:
Dr. Morton Levitt
48 years experience in Pathology
Cancer Drugs: Yes. Some cancer drugs can be damaging to the kidneys - nephrotoxic: http://www.Ncbi.Nlm.Nih.Gov/books/nbk12686/ and: http://www.Ncbi.Nlm.Nih.Gov/book ... Read More
1
1 thank
A 77-year-old female asked:
Dr. Dominic Riganotti
24 years experience in Infectious Disease
Renal atrophy: Renal atrophy can happen to single or bilateral kidneys. First you need to consider whether it is due to congenital renal dysplasia. Uremia, Acute Glo ... Read More
A 60-year-old female asked:
Dr. Michael Sparacino
36 years experience in Family Medicine
Yes: Some chemo therapeutic agents can be toxic to the kidneys.
1
1 thank

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month